MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED
Catalog Number H787CT75STSD0
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been indicated that the used port / catheter will be returned to angiodynamics for evaluation, however it has not yet arrived.Upon evaluation of the used device and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported chest port which had been implanted in (b)(6) 2014 was removed on (b)(6) 2017 in surgery under general anesthesia.After removal, the port was accessed and was noted to be leaking from the tubing and port stem connection.No patient injury was indicated.It has been stated that the used port will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the smartport product family and the failure mode, "leak." no adverse trend was identified.The end user hospital's complaint description of leak from the tubing and stem connection could not be confirmed.No sample was returned for evaluation, and without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.The end user attaches the catheter tubing and blue boot to the port during the implantation procedure.The leak at the connection is not likely to be manufacturing related since the port was implanted and in situ for more than 32 months prior to the leak event.The directions for use packaged with the device provide guidance on device assembly, implantation, use, and maintenance.((b)(4)).

Brand Name
ANGIODYNAMICS / SMART PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key7045502
Report Number1056436-2017-00126
Device Sequence Number16563295
Product Code LJT
UDI-Device IdentifierH787CT75STSD0
UDI-PublicH787CT75STSD0
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2017
Device Catalogue NumberH787CT75STSD0
Device Lot Number4803712
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR